MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number M003IC0601320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an aspiration thrombectomy for middle cerebral artery (mca) occlusion, physician observed that the marker band on the tip of subject catheter was detached and left behind in the patient's vasculature.The procedure was completed, and the patient was administered aspirin (asa) post-procedure.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject catheter was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the subject catheter was not returned.Additional information provided by the customer indicated that patient was put on aspirin (asa) during additional medical intervention.The current state of the patient is unknown, and patient's anatomy was noted to be standard tortuous.The subject catheter was not returned for analysis.Therefore, the as reported codes radiopaque (ro) marker(s) detached/separated/not visible under fluoroscopy and un-retrieved device fragments cannot be confirmed.It's likely that excessive force during the subject catheter retrieval, combined with the patient's tortuous anatomy, caused the failure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject catheter was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that patient was put on aspirin (asa) during additional medical intervention.The current state of the patient is unknown, and patient's anatomy was noted to be standard tortuous.The subject device was not returned for analysis.Therefore, the as reported codes radiopaque (ro) marker(s) detached/separated/not visible under fluoroscopy, un-retrieved device fragments cannot be confirmed.It's likely that excessive force during the subject catheter retrieval, combined with the patient's tortuous anatomy, caused the failure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description

Brand Name
AXS CATALYST 6 .060IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20483693
Report Number3008881809-2024-00486
Device Sequence Number3615480
Product Code NRY
UDI-Device Identifier07613327012033
UDI-Public(01)07613327012033(17)250528(10)24348551
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue NumberM003IC0601320
Device Lot Number24348551
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION PUMP (PENUMBRA).; ASPIRATION TUBING (STRYKER).; COLOSSUS GUIDE WIRE (ARISTOTLE).; FUBUKI LONG SHEATH (ASAHI).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age54 YR
Patient SexMale